MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND CENTRIFUGAL PUMP 5 (CP5); CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND CENTRIFUGAL PUMP 5 (CP5); CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Model Number 60-02-60
Medical Device Problem Code Insufficient Flow or Under Infusion (2182)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient information was not provided.Livanova deutschland manufactures the s5 system.The incident occurred in italy.According to follow up with the customer, the cp5 stuck at 1000 rpm at 1 l/min flow.The flow remained at 1 l/min for 12-13 minutes.The perfusionist manager has analyzed the s5 connect and cannot rule out that an excessively low-pressure alarm threshold (32 mmhg) had been set.The customer performs maintenance activity on the s5 system autonomously, livanova performed maintenance activity last time in april 2017.A livanova field service representative was dispatched to the facility to investigate the device and could not confirm the reported issue.A complete check of the cp5 system was carried out and no anomaly was found.Complete serial read-out (real time device parameters and setting recording file) of the cp5 system (control panel, centrifugal driver and flow sensor) was extracted and analysis revealed no error message stored in the day of the event.Sensor checks were conforming.Preventive maintenance was also carried out: internal and external cleaning of the s5 system (presence of dust in all devices noted), spare parts (battery kit, extension green switch, spacers pump modules, double head pump covers) have been replaced according to preventive maintenance.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova deutschland received a report that during the de-clamping phase, a centrifugal pump 5 (cp5) went into protection and it was not possible to go beyond 1000 rpm in the revolution pump by activating the control knob.Patient was affected and has undergone ecmo support until (b)(6), 2023 when was patient was weaned.
 
Event or Problem Description
See initial report.
 
Additional Manufacturer Narrative
H10: correct model and serial number of the involved centrifugal pump 5 (cp5) have been added to section d of this report.Furthermore, the data collected by the connect system which records events that occurred during the procedure was also extracted and analyzed.The sequence of events agrees with a scenario in which the unit was in an alarm situation with "rampdown" mode active.Complaints database analysis revealed that no similar event on this device occurred since its installation in 2015 in addition, a review of all similar complaints worldwide was performed and no adverse trends were identified.Based on the data collected and the results of the investigation, the cause of the reported event can be traced back to the setting of the "rampdown" mode which, following the overcoming of the set pressure threshold, caused the pump speed to be automatically reduced to minimal.

Brand Name
CENTRIFUGAL PUMP 5 (CP5)
Common Device Name
CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80939
GM   80939
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key16663419
Report Number9611109-2023-00135
Device Sequence Number5933785
Product Code DWA
UDI-Device Identifier04033817901006
UDI-Public(01)04033817901006(11)150814
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K112225
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/06/2023
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number60-02-60
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2023
Supplement Date Received by Manufacturer05/15/2023
Initial Report FDA Received Date04/03/2023
Supplement Report FDA Received Date06/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/14/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexMale
Patient Weight90 KG